Alert archive / Georgia / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 9, NWS Atlanta, GA

March 12, 20264 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 12, 2026, 4:16 AM EDT for 4 counties in Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2026, 4:16 AM EDT (08:16 UTC)
Expired
Mar 12, 2026, 4:45 AM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Clayton County, GA, Coweta County, GA, Fayette County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 21 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 4:20 AM EDTTSTM WND DMG2 Nne Cannongate, GATree downed in subdivision off of exit 56 on Interstate 85.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 12:31 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1623 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

930 
WUUS52 KFFC 120816
SVRFFC
GAC063-077-113-121-120845-
/O.NEW.KFFC.SV.W.0009.260312T0816Z-260312T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
416 AM EDT Thu Mar 12 2026

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northern Fayette County in north central Georgia...
  Northeastern Coweta County in west central Georgia...
  Clayton County in north central Georgia...
  Southwestern Fulton County in north central Georgia...

* Until 445 AM EDT.

* At 415 AM EDT, a severe thunderstorm was located over Palmetto, or
  8 miles south of City of South Fulton, moving east at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Atlanta, Fayetteville, Jonesboro, City of South Fulton, Peachtree
  City, East Point, Union City, Forest Park, Riverdale, College Park,
  Fairburn, Tyrone, Morrow, Lovejoy, Hapeville, Palmetto, Lake City,
  Hartsfield-Jackson Airport, Fort Gillem, and Bonanza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

A Tornado Watch remains in effect until 800 AM EDT for north central
and west central Georgia.

&&

LAT...LON 3363 8473 3368 8435 3365 8435 3365 8431
      3349 8429 3344 8430 3343 8431 3343 8433
      3344 8435 3343 8435 3342 8436 3341 8472
      3362 8474
TIME...MOT...LOC 0815Z 264DEG 22KT 3353 8463 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 1:49 AM EDT, 2 hours 27 minutes earlier. Its key messages:

  • Updated at 148 AM EDT Thu Mar 12 2026
  • A strong cold front will bring a line of showers and storms, some strong to severe, through the state this evening through early Thursday.
  • Dry and cooler conditions return in wake of the front on Friday and Saturday.
  • Rain chances return Sunday into Monday as another cold front pushes into the area with frost/freeze conditions possible by the middle of next week.
Area forecast discussion, Mar 12, 1:49 AM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
149 AM EDT Thu Mar 12 2026

...New 06Z Aviation Discussion...

.KEY MESSAGES...
Updated at 148 AM EDT Thu Mar 12 2026

	- A strong cold front will bring a line of showers and storms,
      some strong to severe, through the state this evening
	  through early Thursday.

	- Dry and cooler conditions return in wake of the front on
	  Friday and Saturday.

	- Rain chances return Sunday into Monday as another cold front
      pushes into the area with frost/freeze conditions possible
	  by the middle of next week.

&&

.SHORT TERM...
(This afternoon through Thursday)
Issued at 253 PM EDT Wed Mar 11 2026

Increasing SW flow has led to the development of a nice Cu field
over western GA this afternoon per latest satellite imagery. Current
temperatures are in the upper 70s to upper 80s making for a pleasant
afternoon. The remainder of the afternoon should be tranquil but all
eyes remain focused to our west as a strong cold front ushers in a
line of showers and thunderstorms through the area mainly through
the overnight period.

The line of showers and storms will first move into our NW counties
as early as 6 to 7 PM this evening and gradually push eastward. A
shortwave that will traverse the northern Gulf will aid in any
discrete development ahead of the line and help to reinforce the
line as it's entering our area and pushing eastward. SRH values
100- 150 m2/s2 may favor embedded spin up tornadoes within the
line as well. As per usual, how much instability will be available
by the time this system rolls through will be the big question.
Though it is worth noting that latest HREF guidance does show a
small peak in MUCAPE (500-1000 J/kg) from roughly I-20 southward
and I-75 westward. The primary hazard with this system will be
damaging wind gusts. Embedded spin-up tornadoes and small hail are
secondary threats particularly for the corridor previously
mentioned (including the Columbus area). While an overall downward
trend is expected as the line pushes eastward during the early
hours Thursday morning strong gusty winds will continue to be a
threat. Potential impacts from the hazards mentioned above include
but are not limited to downed trees/powerlines and localized
flooding with any stronger storms.

The Storm Prediction Center (SPC) has outlined a Slight Risk (Level
2 of 5) for our far NW counties and SW counties -- in line with our
thinking concerning the reinforcement of the line overnight to the
south. A Marginal Risk (Level 1 of 5) extends further east
encompassing the majority of Central Georgia. This Marginal Risk
does extend into the 'Day 2' timeframe, i.e. 8am Thursday to 8am
Friday, but this is to capture any lingering impacts as the line
exits our area Thursday morning.

Winds will quickly turn and pick up from the NW following the
frontal passage with drier air beginning to funnel into the NW parts
of the forecast area by Thursday afternoon. Over the next 24 to
36hrs temperatures will be a roller coaster --  following the cold
front temperatures on Thursday will be some 20-30 degree colder
during the afternoon than we are today! Forecast highs will range
from the mid 50s to the NW and upper 60s/low 70s in the SE. Thursday
Night/Friday morning will favor much cooler temperatures with
forecast values in the 30s to low 40s areawide thanks to strong
radiational cooling.

&&

.LONG TERM...
(Friday morning through next Tuesday)
Issued at 253 PM EDT Wed Mar 11 2026

Overall uneventful long term with the main chance for rain
associated with the frontal system pushing into the area Sunday into
Monday. Starting off with Friday into the weekend, the area will be
under the influence of high pressure which will lead to sunny days
with highs in the mid 60s to mid 70s each day which will be near
normal to just above normal for this time of year. Some models are
indicating a shortwave trough pushing through the flow Sunday
morning into Sunday afternoon leading to rain chances over southern
central Georgia. By Sunday night into Monday, a trough pushes
eastward into the eastern CONUS with an associated strong cold front
that should linger into Monday afternoon. The timing may limit
thunderstorm chances but will be keeping an eye on this system
considering the upper level support in place. Following this frontal
push, we'll see a post frontal environment with gusty N/NW winds and
low RHs on Tuesday which could lead to some fire weather concerns.
Temperatures also dip down into the upper 20s to low 30s with highs
in the low to mid 50s next Tuesday leading to frost/freeze concerns
into mid week.

&&

.AVIATION...
(06Z TAFS)
Issued at 148 AM EDT Thu Mar 12 2026

A line of TSRA is expected between 6-10Z with some lingering SHRA
until 13Z. West winds will become NW after 10Z at 10-15kts gusting
as high as 30kts at times. CIGS right now are MVFR and are expected
to remain that way through the night. Some SCT IFR cigs are possible
with them, but those aren't expected to be prevailing. AFter 15Z,
CIGS will quickly improve towards SKC.

//ATL Confidence...06Z Update...

Medium on TSRA timing.
High on all other elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          36  64  42  74 /   0   0   0   0
Atlanta         39  66  45  75 /   0   0   0   0
Blairsville     31  61  36  70 /   0   0   0   0
Cartersville    36  66  40  75 /   0   0   0   0
Columbus        39  69  44  77 /   0   0   0   0
Gainesville     36  64  42  73 /   0   0   0   0
Macon           38  68  43  77 /   0   0   0   0
Rome            37  70  41  79 /   0   0   0   0
Peachtree City  36  66  41  76 /   0   0   0   0
Vidalia         39  70  46  79 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...07
LONG TERM....Hernandez
AVIATION...Vaughn
Hazardous weather outlook, Mar 12, 12:44 AM EDT, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1244 AM EDT Thu Mar 12 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130445-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1244 AM EDT Thu Mar 12 2026

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

A line of strong to severe storms will move across the area
overnight and continue into tomorrow morning. The primary threats
with severe thunderstorms will be damaging wind gusts, a brief
spin-up tornado or two, and small hail. Frequent lightning and
heavy rainfall can also be expected.

A Tornado Watch is in effect for portions of central Georgia and
west-central Georgia through the early morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A line of strong to severe storms will continue to move across
east and central Georgia on Thursday morning. The primary threats
will be damaging wind gusts, a brief spin-up tornado or two, and
small hail. Frequent lightning and heavy rainfall can also be
expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Mar 12, 3:05 AM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
305 AM EDT Thu Mar 12 2026

GAZ042-052-053-066-120730-
Coweta GA-Carroll GA-Heard GA-Troup GA-
305 AM EDT Thu Mar 12 2026

...Strong thunderstorms will impact portions of southern Carroll,
Heard, western Troup and northwestern Coweta Counties through 330 AM
EDT...

At 305 AM EDT, a line of strong thunderstorms was along a line
extending from near Newell to Crystal Lake to near Ridge Grove, and
moving east at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
LaGrange, Carrollton, Franklin, West Point, Whitesburg, Ephesus,
Centralhatchee, Roopville, Seaton Lake, Clem, Piedmont Heights,
Hillcrest, Wares Crossroads, Glenn, Blackjack Mountain, Tyus, State
Line Park, Powers Crossroads, Abbottsford, and Roosterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 800 AM EDT for west central
Georgia.

&&

LAT...LON 3360 8491 3357 8490 3357 8487 3324 8497
      3287 8518 3349 8531
TIME...MOT...LOC 0705Z 261DEG 28KT 3342 8536 3319 8543 3291 8559

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:15 PM EDTSpecial Weather StatementFFCCatoosa30 min
Mar 12, 3:05 AM EDTSpecial Weather StatementFFCHeard25 min
Mar 12, 4:33 AM EDTSevere Thunderstorm WarningFFCButts, Coweta, Fayette, Harris, Lamar, Meriwether and 5 more42 min
Mar 12, 4:35 AM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Henry, Spalding40 min
Mar 12, 4:38 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Stewart, Talbot and 1 more52 min
Mar 12, 4:47 AM EDTSpecial Weather StatementFFCHenry, Rockdale28 min
Mar 12, 4:51 AM EDTTornado WarningFFCChattahoochee, Muscogee, Stewart39 min
Mar 12, 5:07 AM EDTTornado WarningFFCStewart, Webster38 min
Mar 12, 5:15 AM EDTSpecial Weather StatementFFCButts, Lamar, Monroe, Pike, Spalding, Talbot and 1 more45 min
Mar 12, 5:21 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Macon, Marion, Muscogee, Schley and 5 more39 min
Mar 12, 5:33 AM EDTTornado WarningFFCChattahoochee, Marion, Stewart, Webster27 min
Mar 12, 5:46 AM EDTSevere Thunderstorm WarningFFCCrawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more44 min
Mar 12, 5:51 AM EDTSevere Thunderstorm WarningFFCCrawford, Macon, Marion, Schley, Sumter, Talbot and 2 more39 min
Mar 12, 6:19 AM EDTSevere Thunderstorm WarningFFCCrawford, Crisp, Dooly, Houston, Macon, Peach and 6 more41 min
Mar 12, 6:20 AM EDTTornado WarningFFCJones, Monroe40 min
Mar 12, 6:23 AM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Crawford, Houston, Jasper, Jones and 4 more52 min
Mar 12, 6:38 AM EDTSevere Thunderstorm WarningFFCBaldwin, Greene, Hancock, Jasper, Putnam52 min
Mar 12, 6:40 AM EDTTornado WarningFFCHouston, Macon, Peach37 min
Mar 12, 6:46 AM EDTTornado WarningFFCBibb, Jones, Twiggs29 min
Mar 12, 6:56 AM EDTSevere Thunderstorm WarningFFCBibb, Bleckley, Crisp, Dodge, Dooly, Houston and 5 more49 min
Mar 12, 7:00 AM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Greene, Hancock, Houston, Jones and 4 more45 min
Mar 12, 7:25 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Johnson, Laurens, Pulaski, Telfair and 5 more50 min
Mar 12, 7:25 AM EDTTornado WarningFFCBaldwin, Hancock, Washington19 min
Mar 12, 7:29 AM EDTTornado WarningFFCTwiggs16 min
Mar 12, 7:38 AM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Jefferson, Johnson, Laurens and 3 more52 min
Mar 12, 7:38 AM EDTTornado WarningFFCLaurens, Twiggs, Wilkinson25 min
Mar 12, 7:48 AM EDTTornado WarningFFCLaurens27 min
Mar 12, 8:01 AM EDTTornado WarningFFCJohnson, Laurens, Wilkinson14 min
Mar 12, 8:03 AM EDTSevere Thunderstorm WarningFFCDodge, Emanuel, Jefferson, Johnson, Laurens, Montgomery and 5 more42 min
Mar 12, 8:24 AM EDTSpecial Weather StatementFFCGlascock, Jefferson36 min
Mar 12, 8:39 AM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Montgomery, Toombs, Treutlen36 min
Mar 12, 8:45 AM EDTSevere Thunderstorm WarningFFCJefferson15 min
Mar 12, 9:15 AM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more11 hr
Mar 12, 12:01 PM EDTFrost AdvisoryFFCBarrow, Bartow, Carroll, Cherokee, Clayton, Cobb and 22 more23 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.